Alert archive / Alabama / Gale Warnings in 2023
Gale Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Mar 2, 2023, 2:40 PM CST. It took effect at Mar 3, 2023, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 2:40 PM CST (20:40 UTC)
- In effect from
- Mar 3, 2023, 12:00 AM CST
- Expired
- Mar 3, 2023, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
174 WHUS74 KMOB 022040 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 240 PM CST Thu Mar 2 2023 GMZ630>632-030500- /O.CON.KMOB.SC.Y.0015.230303T0300Z-230303T0600Z/ /O.UPG.KMOB.GL.A.0002.230303T0600Z-230303T1800Z/ /O.NEW.KMOB.GL.W.0003.230303T0600Z-230303T1800Z/ /O.NEW.KMOB.SC.Y.0016.230303T1800Z-230304T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 240 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY... * WHAT...For the Small Craft Advisory in effect tonight, south winds 20 to 25 knots with gusts up to 30 kt and seas 1 to 3 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 4 ft expected. For the Small Craft Advisory on Friday, southwest winds 20 to 25 kt with gusts up to 30 kt and seas 2 to 4 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...For the Small Craft Advisory, from 9 PM this evening to midnight CST tonight. For the Gale Warning, from midnight tonight to noon CST Friday. For the Small Craft Advisory, from noon to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-030500- /O.CON.KMOB.SC.Y.0015.230303T0300Z-230303T0600Z/ /O.UPG.KMOB.GL.A.0002.230303T0600Z-230303T1800Z/ /O.NEW.KMOB.GL.W.0003.230303T0600Z-230303T1800Z/ /O.NEW.KMOB.SC.Y.0016.230303T1800Z-230304T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 240 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...For the Small Craft Advisory tonight, south winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the Small Craft Advisory beginning Friday afternoon, west winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Small Craft Advisory, from 9 PM this evening to midnight CST tonight. For the Gale Warning, from midnight tonight to noon CST Friday. For the Small Craft Advisory, from noon Friday to 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...West winds will decrease to 10 to 15 knots Friday night, but seas are expected to remain elevated until Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-030500- /O.EXT.KMOB.SC.Y.0015.230303T0600Z-230304T0000Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 240 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas up to 3 ft expected. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From midnight tonight to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
938 WHUS74 KMOB 030335 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 935 PM CST Thu Mar 2 2023 GMZ630>632-031200- /O.CON.KMOB.SC.Y.0015.000000T0000Z-230303T0600Z/ /O.CON.KMOB.GL.W.0003.230303T0600Z-230303T1800Z/ /O.CON.KMOB.SC.Y.0016.230303T1800Z-230304T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 935 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST FRIDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 4 ft expected. For the first Small Craft Advisory, south winds around 20 kt with gusts up to 30 kt and waves 1 to 3 ft. For the second Small Craft Advisory, southwest winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...For the Gale Warning, until noon CST Friday. For the Small Craft Advisory, until midnight CST tonight. For the Small Craft Advisory, from noon to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-031200- /O.CON.KMOB.SC.Y.0015.000000T0000Z-230303T0600Z/ /O.CON.KMOB.GL.W.0003.230303T0600Z-230303T1800Z/ /O.CON.KMOB.SC.Y.0016.230303T1800Z-230304T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 935 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the first Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the second Small Craft Advisory, west winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until noon CST Friday. For the Small Craft Advisory, until midnight CST tonight. For the Small Craft Advisory, from noon Friday to 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...West winds will decrease to 10 to 15 knots Friday night, but seas are expected to remain elevated until Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-031200- /O.CON.KMOB.SC.Y.0015.230303T0600Z-230304T0000Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 935 PM CST Thu Mar 2 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 35 kt and waves up to 3 ft expected. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
878 WHUS74 KMOB 030953 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 353 AM CST Fri Mar 3 2023 GMZ630>632-031800- /O.CON.KMOB.GL.W.0003.000000T0000Z-230303T1800Z/ /O.CON.KMOB.SC.Y.0016.230303T1800Z-230304T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 353 AM CST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...For the Gale Warning, south winds 20 to 30 kt, gusts up to 40 kt, and waves 2 to 4 ft. For the Small Craft Advisory, west winds 20 to 25 kt, gusts up to 35 kt, and waves 2 to 4 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, from noon today to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-031800- /O.CON.KMOB.GL.W.0003.000000T0000Z-230303T1800Z/ /O.CON.KMOB.SC.Y.0016.230303T1800Z-230304T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 353 AM CST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt, gusts up to 45 kt, and seas 7 to 13 ft. For the Small Craft Advisory, west winds 20 to 25 kt, gusts up to 35 kt, and seas 7 to 13 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, from noon today to 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-031800- /O.CON.KMOB.SC.Y.0015.000000T0000Z-230304T0000Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 353 AM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 kt, gusts up to 35 kt, and waves up to 3 ft. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
790 WHUS74 KMOB 031748 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1148 AM CST Fri Mar 3 2023 GMZ630>632-040000- /O.EXT.KMOB.GL.W.0003.000000T0000Z-230303T2100Z/ /O.EXT.KMOB.SC.Y.0016.230303T2100Z-230304T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1148 AM CST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...For the Gale Warning, south winds 20 to 30 kt, gusts up to 40 kt, and waves 2 to 4 ft. For the Small Craft Advisory, west winds 20 to 25 kt, gusts up to 35 kt, and waves 2 to 4 ft expected. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ650-655-670-675-040100- /O.EXT.KMOB.GL.W.0003.000000T0000Z-230303T2100Z/ /O.EXT.KMOB.SC.Y.0016.230303T2100Z-230304T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1148 AM CST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt, gusts up to 45 kt, and seas 7 to 13 ft. For the Small Craft Advisory, west winds 20 to 25 kt, gusts up to 35 kt, and seas 7 to 13 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-040000- /O.CON.KMOB.SC.Y.0015.000000T0000Z-230304T0000Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1148 AM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 kt, gusts up to 35 kt, and waves up to 3 ft. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
204 WHUS74 KMOB 032103 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 303 PM CST Fri Mar 3 2023 GMZ630>632-040000- /O.EXP.KMOB.GL.W.0003.000000T0000Z-230303T2100Z/ /O.CON.KMOB.SC.Y.0016.000000T0000Z-230304T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 303 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Northern Mobile Bay, Southern Mobile Bay and Mississippi Sound. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-670-675-040515- /O.EXP.KMOB.GL.W.0003.000000T0000Z-230303T2100Z/ /O.CON.KMOB.SC.Y.0016.000000T0000Z-230304T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 303 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 12 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ633>636-040000- /O.CON.KMOB.SC.Y.0015.000000T0000Z-230304T0000Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 303 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 kt, gusts up to 35 kt, and waves up to 3 ft. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Mar 2, 11:42 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 2, 11:42 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1142 AM CST Thu Mar 2 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Thu Mar 2 2023
General MVFR or higher conditions were noted across most of the
forecast area at 17z, except for rain showers streaming onshore
over our coastal counties bringing low end MVFR to IFR conditions
to these areas. The heaviest showers were noted east of Mobile
Bay. Am expecting these showers to affect operations through the
afternoon, then ease into the evening hours. General MVFR
conditions will return to the area tonight, but with increasing
southerly flow ahead of an approaching system, LLWS may be a
problem after 06z into Friday. Southerly flow 10-15kts this
afternoon will rise to around 15-25kts and gusty tonight and last
into Friday. Showers and thunderstorms are expected to spread east
over the forecast area beginning around sunrise Friday and move
east of the area by 18z.
/16
&&
.NEAR TERM...
(Now through Friday)
Issued at 1122 AM CST Thu Mar 2 2023
Some light returns are being shown by radar at present. Isolated
showers will remain possible through the day today. Currently,
temperatures across the local area are fairly warm, ranging from
the upper 60s to lower 70s. A few surface observation stations
have reported patchy fog in the last hour or so as well. Any fog
is expected to lift with the sunrise this morning.
The main topic of focus for the near term, and for the entire
forecast period through the extended really, is the potential
severe threat very late tonight through the first part of the
afternoon on Friday. This is discussed in detail below.
Zonal flow aloft this morning will eventually give way to
southwesterly flow as an upper shortwave trough pivots from Texas
later this evening to be centered over Illinois and western
Kentucky by Friday afternoon, taking on a negative tilt as it
does. Taking a look at upper jet dynamics, much of the better
forcing remains to our north and northwest. Although, the fairly
stout upper jet (around 120 kts) will graze the northern portion
of our area from early Friday morning through the early part of
the afternoon. Coincident with this is a 50-60 knot low level jet
as well. Meanwhile, a surface low pressure system looks to
progress in a similar pattern as the upper shortwave trough, up
from Texas towards the Ohio Valley from this evening through
Friday afternoon. Model PWAT values range from around 1.3-1.5
inches, with potentially pockets of higher values periodically
from today through Friday (ahead of the aforementioned surface
front).
Sensible weather will consist of a few isolated showers this
evening, but a bit of a lull is anticipated overnight until a line
of showers and potential storms approaches by late tonight into
early Friday morning. This line is expected to push east of our
local area by mid to late afternoon. As for storm potential, the
severe risk continues to trend downward. While shear and SRH
remain abundant, guidance is not so optimistic about instability
Friday morning. Values between 500-1000 J/kg of CAPE are suggested
for most areas, with higher values to around 1000 J/kg over
coastal counties towards late morning/early afternoon. Overall,
instability will likely be one of the limiting factors, along with
the position of the upper forcing (to our north and northwest);
although, as mentioned above, some of that forcing via the upper
jet does clip our northern zones. The other factor will be whether
a capping inversion, still present in model soundings between
700-850 mb late tonight, will be able to erode through the morning
on Friday to allow storms to take shape. At this time, the area
with the higher probability of storms is expected to be north of
Highway 84 from early Friday morning through the early afternoon.
While strong storm development is possible for areas south,
confidence in occurrence is lower. This follows the Storm
Prediction Center, who has outlooked areas generally north of
Highway 84 on Friday in a Slight Risk of severe storms, with a
Marginal Risk for areas south. Ultimately, damaging winds will
remain the primary threat with any strong to severe storms that
may form, but a tornado or two cannot be ruled out.
As the day shift yesterday mentioned, outside of storms, the
tightening pressure gradient between the deepening surface low to
our northwest and strong high pressure over the western Atlantic
will allow for winds to increase late tonight into Friday morning.
Southerly sustained southwest winds between 20 to 30 mph and
gusts to around 40 mph are possible ahead of the cold front. A
Wind Advisory has been issued and is in effect from 3 AM until 3
PM CST Friday area-wide to account for this. Winds are expected to
quickly decrease from late Friday afternoon into the early
evening as the gradient weakens.
Additionally, a HIGH RISK of rip currents remains in effect
starting this evening and will persist through at least Sunday
afternoon. Large, breaking waves between 6 to 9 feet, with locally
higher waves to around 10 feet are also forecast due to increased
south to southwest winds and swell. A High Surf Warning was
therefore issued for our Alabama and Florida coasts from 3 AM
tonight through 12 AM CST Friday. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 3 AM to 3 PM CST Friday for ALZ051>060-
261>266.
High Rip Current Risk from 6 PM CST this evening through Sunday
afternoon for ALZ265-266.
High Surf Warning from 3 AM Friday to midnight CST Friday night
for ALZ265-266.
FL...Wind Advisory from 3 AM to 3 PM CST Friday for FLZ201>206.
High Rip Current Risk from 6 PM CST this evening through Sunday
afternoon for FLZ202-204-206.
High Surf Warning from 3 AM Friday to midnight CST Friday night
for FLZ202-204-206.
MS...Wind Advisory from 3 AM to 3 PM CST Friday for MSZ067-075-076-
078-079.
GM...Small Craft Advisory from 9 PM this evening to midnight CST
tonight for GMZ630>632-650-655-670-675.
Gale Watch from late tonight through Friday morning for
GMZ630>632-650-655-670-675.
Small Craft Advisory from midnight tonight to noon CST Friday
for GMZ633>636.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:24 PM CST | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Mar 2, 4:16 AM CST | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 35 hr |
| Mar 2, 5:45 AM CST | High Surf Warning | MOB | Baldwin, Mobile | 42 hr |
| Mar 2, 2:40 PM CST | Small Craft Advisory | MOB | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.